Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Taking amoxicillin for possible ear infection. Have chills and hot flashes with weakness. Is it a severe reaction to medication?

Hi. I am currently taking Amoxicillin-Pot Clavulanate 875-125 twice a day for 5 days for possible ear infection . I started taking it Thurs. evening. I woke up with chills last night and it lasted for a couple hours. I did take the medicine again today and now I feel very warm like I m having a heat flash and I just don t feel right. I don t have a fever . I feel like I could just collapse like I m very weak. Obviously that isn t normal for me. Am I having a severe reaction to the medicine and if I am, what should I do?
Asked On : Wed, 27 Mar 2013
Answers:  2 Views:  271
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Welcome to HCM

The amoxicillin do cause adverse reaction and sometimes severe reaction like anaphylaxis. The symptoms you have experienced is an adverse reaction to the drug but it is not of much severity however with repeated exposure it can get severe. There fore it is recommended to visit your doctor and discuss the issue with him/her and ask for alternative antibiotics

Answered: Wed, 27 Mar 2013
I find this answer helpful
Critical Care Specialist Dr. Sadiq Mughal's  Response
Hi thanks for your question.
There could be two casuses for your symptoms.No.1 Allergic reaction to the drug you are taking that is amoxicillin .
No 2.Uncontrolled infection can also give rises hot flashes and chills.Consult your treating physician who may be able to examine you to differentiate between the two.
Hope this answers your question.
Answered: Wed, 27 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor